Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2014, 6:59 PM EDT for 9 counties in Kentucky. It was in force for 46 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 10, 2014, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bath County, KY, Breathitt County, KY, Lee County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY, Powell County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 24 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:59 PM EDT | TSTM WND DMG | 5 Nnw Jackson, KY | LARGE BRANCH WAS BLOWN DOWN ALONG KY ROUTE 205. |
| Jun 10, 7:00 PM EDT | TSTM WND DMG | 1 E Jackson, KY | LARGE TREE LIMBS BLOWN DOWN ON HIGHWAY 30. |
| Jun 10, 7:03 PM EDT | TSTM WND DMG | 3 Nw Jackson, KY | SEVERAL TREES DOWN. |
| Jun 10, 7:05 PM EDT | TSTM WND DMG | 2 S Lee City, KY | LARGE TREE WAS BLOWN DOWN ON KY ROUTE 205. SEVERAL LARGE BRANCHES WERE ALSO BLOWN DOWN. |
| Jun 10, 7:08 PM EDT | TSTM WND DMG | Ezel, KY | PART OF A ROOF WAS BLOWN OFF A STORE. |
| Jun 10, 7:10 PM EDT | TSTM WND DMG | 1 Se Wellington, KY | TREE WAS BLOWN DOWN ALONG U.S. ROUTE 460 NEAR THE COUNTY LINE. |
| Jun 10, 7:10 PM EDT | TSTM WND DMG | Wellington, KY | LARGE BRANCH WAS BLOWN DOWN. |
| Jun 10, 7:12 PM EDT | TSTM WND DMG | Stacy Fork, KY | LARGE LIMBS DOWN. ESTIMATED WIND SPEED OF 60 MPH. PEA SIZE HAIL. |
| Jun 10, 7:13 PM EDT | TSTM WND DMG | 1 E Jackson, KY | LARGE TREE LIMBS BLOWN DOWN ON HIGHWAY 30. |
| Jun 10, 7:13 PM EDT | TSTM WND DMG | Guage, KY | MULTIPLE LARGE TREE LIMBS WERE BLOWN DOWN BETWEEN MILEMARKERS 32 AND 35. |
| Jun 10, 7:16 PM EDT | TSTM WND DMG | 2 Sw Foraker, KY | ONE LARGE TREE WAS BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
| Jun 10, 7:27 PM EDT | TSTM WND DMG | Salyersville, KY | NUMEROUS TREES DOWN ON HIGHWAYS 460...867 AND 40. |
| Jun 10, 7:31 PM EDT | TSTM WND DMG | 2 E Morehead, KY | NUMEROUS TREES DOWN ON HIGHWAY 32. |
| Jun 10, 7:31 PM EDT | TSTM WND DMG | Clearfield, KY | NUMEROUS TREES DOWN. |
| Jun 10, 7:31 PM EDT | TSTM WND DMG | Clearfield, KY | NUMEROUS TREES DOWN ON HIGHWAY 519. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS53 KJKL 102259
SVRJKL
KYC011-025-129-153-165-175-197-205-237-102345-
/O.NEW.KJKL.SV.W.0063.140610T2259Z-140610T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
EASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MORGAN COUNTY IN SOUTHEAST KENTUCKY...
EASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 745 PM EDT
* AT 656 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WASHINGTON TO OLYMPIA SPRINGS...AND MOVING NORTHEAST
AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SALYERSVILLE...MOREHEAD...EVANSTON...EUGENE...
ARTVILLE...SALEM...KOREA...SEILTZ...SCRANTON...MIZE...NETTY...
DEMUND...YOUNG SPRINGS...FORAKER...PAYTON...LIZZIELANE...PEKIN...
CANNEL CITY AND NICKELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ALONG AND JUST AHEAD OF THE MAIN LINE OF
STORMS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3812 8326 3806 8327 3801 8317 3772 8294
3767 8294 3765 8291 3759 8290 3737 8344
3738 8348 3734 8351 3750 8358 3751 8362
3772 8375 3772 8372 3775 8377 3791 8387
3792 8377 3800 8376 3806 8381 3827 8338
TIME...MOT...LOC 2259Z 228DEG 36KT 3862 8384 3809 8369
HAIL...1.00IN
WIND...70MPH
$$
JMW4 follow-up statements
960
WWUS53 KJKL 102312
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT TUE JUN 10 2014
KYC129-197-102319-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
POWELL KY-LEE KY-
712 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND EASTERN POWELL
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3812 8326 3806 8327 3801 8320 3801 8317
3771 8294 3749 8313 3740 8336 3760 8338
3784 8353 3791 8376 3797 8377 3800 8376
3806 8381 3827 8339
TIME...MOT...LOC 2309Z 215DEG 45KT 3801 8382 3792 8346
3768 8331 3742 8329
$$
KYC011-025-153-165-175-205-237-102345-
/O.CON.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MENIFEE KY-MORGAN KY-ROWAN KY-WOLFE KY-BATH KY-
BREATHITT KY-
712 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BREATHITT...SOUTHEASTERN BATH...EASTERN WOLFE...SOUTHERN ROWAN...
MORGAN...MENIFEE AND MAGOFFIN COUNTIES UNTIL 745 PM EDT...
AT 705 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JEFFERSONVILLE TO STOLL TO TAULBEE TO BARWICK...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...MOREHEAD...SALYERSVILLE...REXVILLE...BELKNAP...
PRESS...SELLARS...BURKHART...DAN...EBON...MOUNTAIN VALLEY...MIZE...
STEVENSON...PEKIN...ADELE...HARDSHELL...RATLITT...SCRANTON...SALEM
AND WHEEL RIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS MULTIPLE COUNTIES IN EASTERN KENTUCKY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3812 8326 3806 8327 3801 8320 3801 8317
3771 8294 3749 8313 3740 8336 3760 8338
3784 8353 3791 8376 3797 8377 3800 8376
3806 8381 3827 8339
TIME...MOT...LOC 2309Z 215DEG 45KT 3801 8382 3792 8346
3768 8331 3742 8329
HAIL...1.00IN
WIND...70MPH
$$
JACOBSON250
WWUS53 KJKL 102322
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT TUE JUN 10 2014
KYC237-102329-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
WOLFE KY-
722 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOLFE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3812 8326 3806 8327 3801 8320 3800 8316
3771 8294 3750 8312 3745 8323 3767 8326
3770 8325 3795 8341 3807 8379 3827 8339
TIME...MOT...LOC 2319Z 215DEG 45KT 3810 8374 3803 8335
3779 8320 3753 8318
$$
KYC011-025-153-165-175-205-102345-
/O.CON.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-BREATHITT KY-
722 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BREATHITT...SOUTHEASTERN BATH...SOUTHERN ROWAN...MORGAN...
NORTHEASTERN MENIFEE AND MAGOFFIN COUNTIES UNTIL 745 PM EDT...
AT 718 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRESTON TO BLAZE TO LYKINS TO WELLS FORK...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MOREHEAD...LEISURE...ZILPO...FRITZ...PATTON...
WILLIAMS...DAISYDELL...WHITE OAK...WONNIE...FORAKER...COTTLE...
BLOOMINGTON...COGSWELL...SALT LICK...LICK BRANCH...LAMBRIC...
CRANEY...WRIGLEY AND ELSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED
WIDESPREAD WIND DAMAGE ACROSS MULTIPLE COUNTIES IN EASTERN KENTUCKY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3812 8326 3806 8327 3801 8320 3800 8316
3771 8294 3750 8312 3745 8323 3767 8326
3770 8325 3795 8341 3807 8379 3827 8339
TIME...MOT...LOC 2319Z 215DEG 45KT 3810 8374 3803 8335
3779 8320 3753 8318
HAIL...1.00IN
WIND...70MPH
$$941
WWUS53 KJKL 102332
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT TUE JUN 10 2014
KYC011-165-102341-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MENIFEE KY-BATH KY-
732 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BATH AND
NORTHEASTERN MENIFEE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3812 8326 3806 8327 3801 8320 3799 8315
3771 8294 3749 8313 3783 8316 3807 8331
3813 8355 3815 8357 3814 8362 3816 8361
3827 8339
TIME...MOT...LOC 2331Z 215DEG 45KT 3822 8363 3815 8324
3791 8309 3751 8307
$$
KYC025-153-175-205-102345-
/O.CON.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MORGAN KY-ROWAN KY-BREATHITT KY-
732 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BREATHITT...CENTRAL ROWAN...EASTERN MORGAN AND CENTRAL MAGOFFIN
COUNTIES UNTIL 745 PM EDT...
AT 727 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEASTICKS TO MINOR TO LOGVILLE TO BUCK...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MOREHEAD...CARVER STATION...CARVER...EMMA...COON...
PERLIE...MASON...CHRISTY...RODBURN...EVER...STRINGTOWN...CONLEY
STATION...SUBLETT...DUCO...SKAGGS...CYRUS...WEST ROYALTON STATION...
MUNSON AND FLAT FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS BREATHITT COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3812 8326 3806 8327 3801 8320 3799 8315
3771 8294 3749 8313 3783 8316 3807 8331
3813 8355 3815 8357 3814 8362 3816 8361
3827 8339
TIME...MOT...LOC 2331Z 215DEG 45KT 3822 8363 3815 8324
3791 8309 3751 8307
HAIL...1.00IN
WIND...70MPH
$$
JACOBSON687
WWUS53 KJKL 102342
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
742 PM EDT TUE JUN 10 2014
KYC025-153-175-205-102352-
/O.EXP.KJKL.SV.W.0063.000000T0000Z-140610T2345Z/
MAGOFFIN KY-MORGAN KY-ROWAN KY-BREATHITT KY-
742 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BREATHITT...
CENTRAL ROWAN...EASTERN MORGAN AND CENTRAL MAGOFFIN COUNTIES IS BEING
REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3812 8326 3806 8327 3801 8320 3799 8315
3771 8294 3749 8313 3783 8316 3807 8331
3813 8355 3815 8357 3814 8362 3816 8361
3827 8339
TIME...MOT...LOC 2342Z 215DEG 45KT 3833 8353 3826 8314
3802 8299 3762 8297
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:08 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 10, 6:08 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT TUE JUN 10 2014 .UPDATE... ISSUED AT 608 PM EDT TUE JUN 10 2014 PER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 275 TO COVER THE REMAINDER OF THE JKL FORECAST AREA IN EXTREME EASTERN KY. HAVE ALSO CANCELLED THE WATCH IN THE FAR SOUTHWEST PART OF THE FORECAST AREA WHERE THE CONVECTIVE LINE HAS MOVE THROUGH AND STABILIZID THE ATMOSPHERE. UPDATE ISSUED AT 550 PM EDT TUE JUN 10 2014 SENT AN UPDATE TO FINE TUNE TIMING OF CONVECTION EASTWARD ACROSS THE AREA EARLY THIS EVENING. ALSO ADJUSTED FORECAST TEMPERATURES TO INCORPORATE A DROP WITH ONSET OF PRECIP. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 409 PM EDT TUE JUN 10 2014 CONVECTIVE LINE WAS BECOMING BETTER ORGANIZED AND INTENSIFYING TO OUR WEST AND SOUTHWEST EARLY THIS AFTERNOON...WITH ONE SUPERCELL AHEAD OF IT ENTERING THE SOUTHWEST PART OF THE FORECAST AREA. MODIFYING NAM SOUNDINGS FOR OBSERVED SURFACE CONDITIONS YIELDS CAPE OF 1500-2000 J/KG. MODEST SHEAR IS ALSO PRESENT...MOSTLY SPEED...WITH ABOUT 60 KTS AT 500 MB. THIS IS GIVING LARGELY A SEVERE WIND THREAT ALONG THE LINE. HOWEVER...ANY CIRCULATIONS...ESPECIALLY WITH ANY DISCRETE CELLS...COULD ALSO YIELD LARGE HAIL. THE CONVECTION WILL PROGRESS EAST ACROSS THE JKL FORECAST AREA THROUGH EARLY EVENING. ONCE THE ONGOING CONVECTION MOVES THROUGH AND DIMINISHES...THE FORECAST BECOMES MORE PROBLEMATIC. MODELS HAVE NOT HANDLED THE DETAILS OF PRECIP TIMING TOO WELL RECENTLY. HAVE USED A GENERAL DIURNAL TREND...AND STUCK CLOSER TO THE GFS MAV MOS POP VALUES FOR THE DAY WEDNESDAY...AS OPPOSED TO THE MORE INFLATED VALUES OF THE NAM MET MOS IN OUR WESTERN COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 340 PM EDT TUE JUN 10 2014 SOMEWHAT DECENT AGREEMENT AMONGST THE LONG TERM MODELS IN THE EXTENDED. THE GFS AND ECMWF BOTH HAD SOME MINOR TIMING DIFFERENCES WITH THEIR RESPECTIVE WEATHER SYSTEMS AND LARGER DIFFERENCES REGARDING THE EVOLUTION AND AREAL COVERAGE OF PRECIPITATION ASSOCIATED WITH SAID WEATHER SYSTEMS. THE GENERAL LARGE SCALE PATTERN LOOKS TO FEATURE A LARGE UPPER RIDGE SITUATED OVER THE SOUTHWESTERN CONUS TO BEGIN THE PERIOD...WITH A FAST MOVING VIGOROUS TROUGH RACING EASTWARD ALONG THE CANADIAN BORDER. THE EXTREME SOUTHERN EXTENSION OF THE UPPER TROUGH WILL BE OUR WEATHER MAKER TO BEGIN THE PERIOD ON THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE ON TAP OFF AND ON THROUGH NIGHT AS AREAS OF DISTURBED WEATHER MOVE REPEATEDLY ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE BEST CHANCES FOR RAIN WILL BE DURING THE AFTERNOON AND EVENING PERIODS DURING PEAK HEATING TIME. TEMPERATURES THROUGHOUT THE PERIOD WILL BE RUNNING AT OR SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS COMING IN EACH DAY IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE LOW TO MID 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 132 PM EDT TUE JUN 10 2014 CONDITIONS WERE VFR AT TAF ISSUANCE...WITH SOME LOW VFR CEILINGS BEGINNING TO SHOW UP AS CUMULUS DEVELOPMENT BECOMES MORE PRONOUNCED. SOME OF THESE CLOUDS ARE EXPECTED TO GROW INTO SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...BRINGING LOCALIZED IFR. DUE TO LOW PROBABILITIES OF IFR AT ANY GIVEN POINT/TIME...JUST -SHRA AND VCTS WITH VFR WAS USED IN TAFS. MOST PRECIP SHOULD TAPER OFF THIS EVENING...LEAVING MAINLY VFR THROUGH THE REST OF THE PERIOD...ALTHOUGH SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS IS EXPECTED TOWARD THE END OF THE PERIOD ON WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...HAL LONG TERM...AR AVIATION...HAL
Hazardous weather outlook, Jun 10, 3:25 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT TUE JUN 10 2014 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112- 114>117-111100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD... MANCHESTER...HYDEN 325 PM EDT TUE JUN 10 2014 ...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. KYZ088-110-113-118>120-111100- HARLAN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 325 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. RAY/HAL
In the hours before
Local storm report, Jun 10, 6:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST LONDON 37.13N 84.08W
06/10/2014 M58.00 MPH LAUREL KY OFFICIAL NWS OBS
&&
JCARICOLocal storm report, Jun 10, 6:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
06/10/2014 CLAY KY 911 CALL CENTER
NUMEROUS TREES DOWN ON HIGHWAY 80.
0624 PM TSTM WND DMG BLUEHOLE 37.10N 83.76W
06/10/2014 CLAY KY 911 CALL CENTER
NUMEROUS TREES DOWN ON HIGHWAY 11 SOUTH.
&&
JCARICOLocal storm report, Jun 10, 6:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG TYNER 37.35N 83.90W
06/10/2014 JACKSON KY BROADCAST MEDIA
TREES DOWN.
&&
JCARICOLocal storm report, Jun 10, 6:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
649 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL STANTON 37.85N 83.86W
06/10/2014 E0.75 INCH POWELL KY 911 CALL CENTER
&&
JCARICOLocal storm report, Jun 10, 6:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 1 W IDA MAY 37.52N 83.78W
06/10/2014 LEE KY 911 CALL CENTER
NUMEROUS TREES DOWN.
0639 PM TSTM WND DMG 2 S BEATTYVILLE 37.55N 83.71W
06/10/2014 LEE KY 911 CALL CENTER
NUMEROUS TREES DOWN
&&
JCARICOLocal storm report, Jun 10, 6:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG PINE KNOT 36.66N 84.44W
06/10/2014 MCCREARY KY TRAINED SPOTTER
GARAGE DESTROYED.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 45 min |
| Jun 10, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 42 min |
| Jun 10, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 45 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel, McCreary, Whitley | 27 min |
| Jun 10, 6:05 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Rockcastle | 40 min |
| Jun 10, 6:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 47 min |
| Jun 10, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Menifee, Montgomery, Powell and 1 more | 40 min |
| Jun 10, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Leslie, Owsley, Perry and 1 more | 52 min |
| Jun 10, 6:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 42 min |
| Jun 10, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Floyd, Johnson, Magoffin, Martin and 2 more | 38 min |
| Jun 10, 7:28 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Perry, Pike | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.